Aa
Aa
A
A
A
Close
Avatar universal

irregular heart beat

i am 52 and over weight i have had 3 sivere epasodes of rapid heart beats and flutters which follow the fastest heart beat was 204 there are heart problems in the family i am going threw my menapause and i have been stressed for around 14 yrs and  up untill 2 mths before my first epasode i stoped taking prozac i dont seem to be getting much of an answer from medical professionals thank you
2 Responses
Sort by: Helpful Oldest Newest
1137980 tn?1281285446
Oh yeah menopause causes more than hot flashes, new personalities within our bodies and all the little ugly things that come with it.  Including elevated risks w. our hearts until its over.   Stress is also a part of that little journey believe me. I think and you didn't say that you need to make an appt. w. a heart doctor not your regular doctor on this one.  Your pulse rate was going to a dance with out you wanting to go......and this needs to be addressed.  Prozac within itself is a funny little drug and another one of those drugs that are controversial but......as Jerry said you shouldn't just stop taking it you need to have your doc tell you the schedule to wean yourself off of it.  Sounds to me like you need to be on a holter monitor for a couple of days or weeks to find out whats really going on with you.  A heart doc will also prescribe whatever you need to get your stress level down as well as something to handle your tach.  Make the appt. don't self diagnose on this one........you don't have to suffer emotionally or physically or get yourself full of anxiety when there are so many wonderful options out there for you that will balance out all of the wrongs in your physical and mental life.....good luck......
Helpful - 0
612551 tn?1450022175
COMMUNITY LEADER
You didn't say how long the rapid heart rate lasted nor what converted you back to a more normal HR.  

A HR of 204 is way too fast, but if it returned to normal without any emergency treatment, then you may be fine.  

I also read the suggestion that you need to take medication for depression/anxiety or other emotional problems.  Stopping those could cause some heart rate problems, maybe you need to stop those medications in phases.  Something like 1/2 the usual dose for a couple of days and then stop.  I'm just guessing.  But, I think the first conditoin to treat is to get your emotional stress reduced and/or medicated.  Loss of weight will help too, I'd guess.
Helpful - 0
Have an Answer?

You are reading content posted in the Heart Rhythm Community

Top Arrhythmias Answerers
1807132 tn?1318743597
Chicago, IL
1423357 tn?1511085442
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.